MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CORPORATION ALEXIS LAPAROSCOPIC SYSTEM SMALL RIGID DISPOSABLE WOUND RETRACTOR; DRAPE, SURGICAL

APPLIED MEDICAL RESOURCES CORPORATION ALEXIS LAPAROSCOPIC SYSTEM SMALL RIGID DISPOSABLE WOUND RETRACTOR; DRAPE, SURGICAL
Model Number C8501 SMALL
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The alexis laparoscopic small wound retractor c8501 has a triangular shaped piece that is attached to the main body of the retractor by a [invalid].During a laparoscopic abdominal procedure, it was recognized that the triangular piece was missing from the [invalid].The knot attaching the triangular piece had apparently came undone.At the time it was recognized, the retractor was still in the body.There was concern for a retained foreign body in the surgical site.The item is not radiopaque.The piece was eventually found in the drapes but concern for future use and risk of foreign body retention, especially when not radiopaque, remains.(note that the representative did say it would be seen on mri.) fda safety report id #(b)(4).

Brand Name
ALEXIS LAPAROSCOPIC SYSTEM SMALL RIGID DISPOSABLE WOUND RETRACTOR
Common Device Name
DRAPE, SURGICAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES CORPORATION
MDR Report Key15470454
Report NumberMW5112223
Device Sequence Number12734483
Product Code KKX
UDI-Device Identifier00607915119928
UDI-Public(01)00607915119928(17)250427(30)
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2025
Device Model NumberC8501 SMALL
Device Lot Number1449995
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/22/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite